AF Association
14,065 members17,011 posts

persistent AF to nsr

I've been in permanent AF for 18months but this weekend keep floating in and out of AF and feeling absolutely rubbish. Suddenly have no energy, drive but thankfully slept better. My drugs have been changed over last to couple months increasing well doupling Flecainide and Bisoprolol dose.

I'd got used to being in AF all the time but im building a great Homer indent in the sofa.

Is this anything anyone recognise?

11 Replies
oldestnewest

James, Bisoprolol makes very many of us feel very lethargic , gain weight etc

I felt so much better when I stopped taking it....it wasnt helping anyhow...have much more energy.

Make yourself get off that sofa!! See if you can cut back on the bisop.

Good luck!

Sandra

Reply

Obvious question really, but if you're on drugs to stop AF but it's not stopping it, then have they tried you on other drugs? Flecainide does not work for everyone, me included. Last time I had to try 4 different rhythm control drugs to find the one that worked, one even made it worse.

Just a thought.

Koll

Reply

out of interest which one worked ?

Reply

We're all different so what works on me maybe the opposite for you, so it means little I think. But, out of interest, 12 years ago it was Propafenone that worked. It still works on me but not quite as well, so now I'm on Disopyramide which is working fine so far. But on both occasions, 12 years ago and recently, we had to try 3 or 4 drugs to get the one that worked for me. First time they did this whilst I was in hospital, this time whilst I was at hoe and left me to report back. I contacted my EP's secretary and via her, the EP changed my prescriptions in quick succession.

My AF was persistent 24/7 as well. Still is I think if I stop the pills.

Hope you get it sorted.

Koll

Reply

I am on 2 X 50mg Flecanaide which works most of the time I have about 3 episodes a year which resolve quickly taking 3X 50mg at out set which puts you very close to the maximum dose which can make you feel pretty hellish, i am now apixiban as well so the need for speed is not so great so I may take a more graduated approach next time.

Reply

How long does it take propafenone to start when you first start

taking it?

Reply

Can't remember exactly but it was very quick.

Reply

Hi I can sympathise with you. I have had permanent AF for 14 months, i have very irregular heart beats but luckily not really rapid beats, was put on 50mg flecanide and 1.5mg bisoprolol about 6 weeks ago. 2 weeks ago my flecanide dose was doubled my pulse then dropped to 45 bpm which I was told was too low so dose went back up 4 days ago. Over the last 2 days I have been qhaving really rapid palpation 110 bpm then drops to 70 bpm then goes up again. Was admitted to hospital yesterday to check for heart attack luckily it wasn't. I am having my second cardioversion on Tuesday so they just discharged me. I have no energy, or drive either. When I read your post it made me realise I'm not the only one suffering with this and reassured me it is part of having AF. AF can make you feel scared and lonely as people don't understand so it's good to have places like this to share experiences and for reassurance.

1 like
Reply

None of that is fun, and the drugs really do cause lethargy and fatigue all on their own, but the only way to get some energy is to get moving. The more you sit the less heart healthy you become. Sitting is the new smoking, and all. I know it is tough, but you will feel much better once you get some exercise.

Reply

Have to say I take Bisoprolol at 1.5 on top of my normal BP meds lisinopril and bendroflumethiazide plus warfarin and I feel like an old woman. Started 5 weeks ago. I feel faint and nauseous walking up the slightest hills. Yet the Blood Pressure reading doesn't seem low. Also I get anxiety attacks feeling overwhelmed. The AF and waiting 11 weeks for a clinic appointment play a part in this. But the thing that helps is walking on the flat in the park. So yes SRM Grandma I agree about the exercise! Good luck everyone.

Reply

Correction to above...Bisoprolol is 1.25. Very low but still has this affect.

Reply

You may also like...